Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 5, 2011, 2:16 PM CST for Plaquemines Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2011, 2:16 PM CST (20:16 UTC)
- Expired
- Mar 5, 2011, 3:15 PM CST
- In force
- 59 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 8:54 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
164
WUUS54 KLIX 052016
SVRLIX
LAC075-052115-
/O.NEW.KLIX.SV.W.0016.110305T2016Z-110305T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 PM CST SAT MAR 5 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 315 PM CST
* AT 214 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES NORTHEAST OF EMPIRE TO 22 MILES SOUTHWEST OF BURAS...
OR ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF PORT SULPHUR
TO 27 MILES SOUTH OF PORT SULPHUR...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOOTHVILLE AND VENICE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 2911 8924 2903 8934 2908 8935 2910 8941
2923 8948 2930 8970 2959 8956 2957 8956
2955 8954 2959 8953 2952 8952 2951 8957
2940 8950 2932 8923 2937 8917 2923 8909
2924 8903 2920 8898 2902 8915
TIME...MOT...LOC 2017Z 270DEG 33KT 2959 8945 2910 8970
$$
24/RR1 follow-up statement
267
WWUS54 KLIX 052110
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 PM CST SAT MAR 5 2011
LAC075-052120-
/O.EXP.KLIX.SV.W.0016.000000T0000Z-110305T2115Z/
PLAQUEMINES LA-
310 PM CST SAT MAR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLAQUEMINES
PARISH WILL EXPIRE AT 315 PM CST...
THE SQUALL LINE WAS MOVING ACROSS THE DELTA NATIONAL WILDLIFE
MANAGEMENT AREA AT 310 PM CST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 2911 8924 2903 8934 2908 8935 2910 8941
2923 8948 2930 8970 2959 8956 2957 8956
2955 8954 2959 8953 2952 8952 2951 8957
2940 8950 2932 8923 2937 8917 2923 8909
2924 8903 2920 8898 2902 8915
TIME...MOT...LOC 2110Z 270DEG 33KT 2959 8889 2910 8914
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 4:04 AM CST, 10 hours 12 minutes earlier.
Area forecast discussion, Mar 5, 4:04 AM CST, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
404 AM CST SAT MAR 5 2011
.SHORT TERM...
A CONVERGENCE ZONE THAT HAS BEEN IN PLACE FOR THE LAST SEVERAL
HOURS CONTINUES TO PRODUCE CONVECTIVE ACTIVITY OVER THE EASTERN
HALF OF OF THE CWA EARLY THIS MORNING. IT APPEARS THAT THIS
CONVERGENCE ZONE WILL REMAIN IN PLACE THROUGH THE MORNING
HOURS. THERE WILL BE AN INCREASED RISK OF SEEING LOCALIZED HEAVY
RAIN AMOUNTS...IF HEAVIER CELLS BEGIN TO TRAIN OVER THE SAME
AREA...AS SEEN OVER PORTIONS OF THE NORTHSHORE YESTERDAY
EVENING. HOWEVER...HAVE OPTED NOT TO PUT OUT A FLASH FLOOD WATCH
DUE TO THE FAIRLY LOW THREAT OF ANY ADDITIONAL RAINFALL EVENTS
ACTUALLY DEVELOPING.
THE HIGHEST RISK OF SEVERE WEATHER WILL DEVELOP DURING THE
AFTERNOON HOURS...AS A STRONG COLD FRONT PUNCHES INTO THE REGION.
AFTER REVIEWING FORECAST SOUNDINGS AT SEVERAL LOCATIONS...IT
APPEARS THAT THE MAIN SEVERE THREAT WILL BE LINEAR IN NATURE...AS
STRONG UNIDIRECTIONAL FLOW IS IN PLACE BY THIS AFTERNOON. THE
LARGEST CONCERN WILL BE STRONG DAMAGING WINDS...MOSTLY ASSOCIATED
WITH ANY BOW ECHOES THAT DEVELOP. IN ADDITION...LAPSE RATES ARE
NOMINALLY SUPPORTIVE OF SOME HAIL FORMATION. AT THIS TIME...THE
LARGEST THREAT FOR SEVERE WEATHER WILL BE BETWEEN NOON AND 6
PM...WITH IMPROVING CONDITIONS EXPECTED AFTER 6 PM.
AS THE MAIN UPPER LEVEL TROUGH AXIS SWEEPS TO THE EAST THIS
EVENING...STRONG SUBSIDENCE WILL TAKE HOLD OF THE REGION ALOFT.
EXPECT RAPIDLY CLEARING SKIES FROM WEST TO EAST DURING THE
OVERNIGHT HOURS. ADDITIONALLY...A MUCH COLDER AIRMASS WILL ADVECT
INTO THE AREA...WITH 1000-500MB THICKNESSES DROPPING A GOOD 100
METERS. ALTHOUGH SUNNY CONDITIONS ARE EXPECTED TOMORROW...DAYTIME
HIGHS WILL ONLY RISE INTO THE LOWER TO MIDDLE 60S. OVERNIGHT LOWS
WILL PLUNGE INTO THE 30S AND LOWER 40S TONIGHT AND TOMORROW
NIGHT...AS THE DRY AIRMASS AND CLEAR SKIES LEND TO STRONG
RADIATIONAL COOLING AT NIGHT. TEMPERATURES WILL BEGIN TO MODIFY BY
MONDAY...AS ONSHORE FLOW REDEVELOPS IN ADVANCE OF ANOTHER
APPROACHING UPPER LEVEL TROUGH. HOWEVER...READINGS WILL REMAIN
SLIGHTLY BELOW NORMAL.
.LONG TERM...
ALL OF THE MEDIUM RANGE MODELS SHOW ANOTHER STRONG UPPER LEVEL
TROUGH EJECTING OUT OF THE SOUTHWESTERN STATES ON TUESDAY. THE GFS
IS THE WEAKER OF THE MODELS...WITH A SHALLOWER UPPER LEVEL TROUGH
SLIDING THROUGH ON WEDNESDAY. THE EURO IS THE STRONGEST MODEL WITH
A VERY SHARP TROUGH AXIS SLIPPING THROUGH. HAVE DECIDED TO GO WITH
A BLEND OF THE MODEL SOLUTIONS TO ACCOUNT FOR STRENGTH AND TIMING
UNCERTAINTIES WITH THIS NEXT SYSTEM.
INITIALLY...EXPECT STRONG ONSHORE FLOW TO CONTINUE INTO
TUESDAY...WITH INCREASING CLOUD COVER AND AN INCREASED PROSPECT OF
SCATTERED SHOWERS DEVELOPING OVER THE AREA BY TUESDAY AFTERNOON.
THIS WILL MAINLY BE DUE TO INCREASED UPPER LEVEL LIFT ACROSS THE
REGION...AS A BROAD AREA OF UPPER LEVEL DIVERGENCE MOVES INTO THE
GULF SOUTH. FORTUNATELY...OVERALL INSTABILITY WILL BE WEAK ON
TUESDAY...DUE TO LESS THAN DESIRABLE LAPSE RATES. THUS...ONLY
EXPECT SHOWER ACTIVITY TUESDAY AFTERNOON...WITH DEEPER CONVECTION
HOLDING OFF UNTIL TUESDAY NIGHT AND WEDNESDAY.
HEADING INTO TUESDAY NIGHT AND WEDNESDAY...INCREASED FORCING ALOFT
IS EXPECTED AS STRONG POSITIVE VORTICITY ADVECTION...DIFLUENT
FLOW...AND THE ENTRANCE REGION OF A JET STREAK ALL WORK TOGETHER
TO SUPPORT DEEPER UPDRAFTS. ADDITIONALLY...LAPSE RATES ALOFT WILL
IMPROVE...AS THE COLD CORE OF THE UPPER LEVEL TROUGH AXIS
APPROACHES. THERE WILL A RISK OF STRONGER CONVECTION LATE TUESDAY
NIGHT INTO WEDNESDAY AFTERNOON. HAVE WENT WITH LIKELY POPS ON
WEDNESDAY TO REFLECT THIS RISK OF THUNDERSTORM ACTIVITY. WITH
STRONG SOUTHERLY FLOW OFF THE GULF CONTINUING...AND WARM AND MUGGY
AIRMASS IS EXPECTED ON WEDNESDAY...WITH READING CLIMBING BACK INTO
THE MIDDLE TO UPPER 70S AND OVERNIGHT LOWS ONLY DIPPING INTO THE
MIDDLE 60S.
THE FRONT SHOULD CLEAR THE CWA SOMETIME LATE WEDNESDAY NIGHT...AS
THE MAIN UPPER LEVEL TROUGH AXIS SWEEPS THROUGH THE LOWER
MISSISSIPPI VALLEY. ONCE AGAIN...STRONG NEGATIVE VORTICITY
ADVECTION AND RESULTANT SUBSIDENCE IN THE WAKE OF THIS TROUGH WILL
LEAD TO RAPIDLY CLEARING SKIES ACROSS THE AREA ON THURSDAY.
ADDITIONALLY...ANOTHER ROUND OF STRONG COLD AIR ADVECTION WILL
DROP 1000-500 MB THICKNESSES AROUND 100 METERS MUCH AS THE CURRENT
SYSTEM IMPACTING THE REGION. A LARGE DIURNAL RANGE IS EXPECTED
THURSDAY AND FRIDAY...WITH DAYTIME HIGHS CLIMBING INTO THE 60S AND
OVERNIGHT LOWS DROPPING INTO THE 30S AND LOWER 40S.
&&
.AVIATION...
MVFR TO IFR CEILINGS WILL BE IN AND OUT AT LEAST THROUGH THIS
EVENING. SOME STRONG TO SEVERE TS WILL BE AROUND TODAY AND THERE IS
THE POTENTIAL FOR ONE OR TWO OF THESE TO AFFECT A FEW TERMINALS.
WILL SHOW THIS AS A TEMPO GROUP TODAY. DO NOT EXPECT WIDESPREAD VFR
CONDITIONS UNTIL AFTER FRONTAL PASSAGE.
&&
.MARINE...
THE BIG PROBLEM IS THAT WATERSPOUT ACTIVITY IS HIGHLY LIKELY TODAY
OVER THE COASTAL WATERS. SOME OF THESE MAY BE QUITE STRONG.
THUNDERSTORMS WILL ALSO OCCUR AND GRADIENT WINDS WILL CONTINUE TO BE
IN THE 20 TO 25 KNOT RANGE THROUGH SUNDAY MORNING. TRIED TO CUT UP
THE MARINE AREAS AS EFFICIENT AS POSSIBLE FOR TODAY AND TONIGHT.
BUT...THE SIMPLE FACT IS THAT IT COULD HAVE GOTTEN VERY MESSY.
DECIDED TO KEEP AN ADVISORY GOING AFTER 9AM FOR MOST COASTAL WATERS.
WINDS WILL LIGHTEN UP FOR A TIME TODAY OVER THE LAKES AND SOUNDS BUT
DUE TO THE RELATIVELY SHORT DURATION OF THIS OCCURRING...DECIDED TO
KEEP THE ADVISORY IN EFFECT THROUGH THE DAY AND NIGHT. THIS HOLDS
MORE FOR LAKE PONTCHARTRAIN AND MAUREPAS THAN OTHER AREAS.
REGARDLESS...WINDS WILL BE IN ADVISORY CRITERIA DURING A GOOD PART
OF THE TIME BEFORE AND DEFINITELY AFTER THE COLD FRONT MOVES THROUGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 68 38 62 35 / 100 20 0 0
BTR 71 41 64 38 / 100 10 0 0
ASD 73 42 63 35 / 100 20 0 0
MSY 72 46 62 45 / 100 20 0 0
GPT 73 43 64 36 / 100 50 0 0
PQL 74 44 64 35 / 100 50 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM.
SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM 6 PM SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...AND COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 6 PM SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...AND COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM.
&&
32Hazardous weather outlook, Mar 5, 11:15 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1115 AM CST SAT MAR 5 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-061715- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1115 AM CST SAT MAR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT ACROSS THE ENTIRE AREA THROUGH 400PM THIS AFTERNOON. THE MAIN RISK FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES AND WATERSPOUTS WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL OF UP TO 3 INCHES WILL ALSO BE POSSIBLE...WHICH MAY PRODUCE LOCALIZED FLOODING IN POORLY DRAINED AREA. THE SEVERE WEATHER THREAT WILL DIMINISH AFTER 6 PM THIS EVENING. RIVER FLOOD WARNINGS ARE IN EFFECT FOR MINOR FLOODING AT SEVERAL LOCATIONS ON THE FOLLOWING RIVERS...TCEFHUNCTE...BOGUE FALAYA...AND TANGIPAHOA. RESIDENTS SHOULD CONTINUE TO MONITOR RIVER LEVELS AND LATEST RIVER FLOOD FORECASTS AND WARNINGS. SMALL CRAFT ADVISORIES ARE POSTED FOR ALL OF THE COASTAL WATERS...SOUNDS...AND TIDAL LAKES THROUGH TONIGHT. STRONG SOUTHEAST WINDS OF 20 TO 25 KNOTS AND VERY ROUGH SEAS OF UP TO 10 FEET WILL CONTINUE THROUGH THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AT 20 TO 25 KNOTS TONIGHT AS A COLD FRONT PUSHES TO THE EAST. IN ADDITION TO THE ROUGH SEAS...HIGHER THAN NORMAL TIDES CAN BE EXPECTED THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES WILL CONTINUE OVER THE COASTAL WATERS BEYOND 20 NM THROUGH MIDDAY SUNDAY DUE TO CONTINUED STRONG NORTHWEST WINDS OF 20 TO 25 KNOTS. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY...AS ANOTHER STRONG AREA OF LOW PRESSURE AND TRAILING COLD FRONT IMPACT THE LOWER MISSISSIPPI VALLEY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS WILL ALSO BE POSSIBLE AS THIS LOW PRESSURE SYSTEM IMPACTS THE REGION WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON. PLEASE FORWARD ANY REPORTS OF DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Mar 5, 1:47 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 PM CST SAT MAR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 1 S THIBODAUX 29.78N 90.82W
03/05/2011 LAFOURCHE LA EMERGENCY MNGR
LAFOURCHE PARISH EMERGENCY MANAGER REPORTED WIND DAMAGE
ASSOCIATED WITH A POSSIBLE TORNADO INCLUDING A DESTROYED
TRAILER...TREES SNAPPED...SHINGLES BLOWN OFF A ROOF AND A
TRUCK FLIPPED ONTO ITS SIDE.
0133 PM TSTM WND GST NEW ORLEANS 29.97N 90.08W
03/05/2011 M54.00 MPH ORLEANS LA OFFICIAL NWS OBS
WIND GUST OF 54 MPH MEASURED AT NEW ORLEANS LAKEFRONT
AIRPORT ASOS.
0133 PM HEAVY RAIN NEW ORLEANS 29.97N 90.08W
03/05/2011 M2.21 INCH ORLEANS LA OFFICIAL NWS OBS
2.21 INCHES OF RAIN IN 45 MINUTES BETWEEN 100 AND 145 CST
AT NEW ORLEANS INTERNATIONAL.
&&
SONEILSpecial weather statement, Mar 5, 1:49 PM CST, 27 minutes before
LAZ040-062-064-069-070-MSZ077-080>082-052145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 149 PM CST SAT MAR 5 2011 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER COUNTY...HANCOCK COUNTY...ST. BERNARD PARISH...ORLEANS PARISH...ST. TAMMANY PARISH...PLAQUEMINES PARISH...JACKSON COUNTY...HARRISON COUNTY... AT 147 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF PICAYUNE TO 13 MILES SOUTHEAST OF EAST NEW ORLEANS TO PORT SULPHUR TO 23 MILES SOUTHEAST OF GALLIANO...MOVING EAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... PICAYUNE BY 155 PM... STENNIS SPACE CENTER...EMPIRE AND PEARLINGTON BY 200 PM... BURAS...WAVELAND AND KILN BY 215 PM... DIAMONDHEAD AND BAY ST. LOUIS BY 220 PM... BOOTHVILLE ASOS BY 225 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Local storm report, Mar 5, 2:00 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CST SAT MAR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG LAFITTE 29.69N 90.10W
03/05/2011 JEFFERSON LA EMERGENCY MNGR
ROOF DAMAGE TO TRAILERS IN THE LAFITTE AREA REPORTED BY
EMERGENCY MANAGEMENT AND FIRE DEPARTMENT. POSSIBLE
TORNADO. TIME OF EVENT ESTIMATED BY RADAR.
&&
98/SOLocal storm report, Mar 5, 2:02 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
202 PM CST SAT MAR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG TERRYTOWN 29.90N 90.03W
03/05/2011 JEFFERSON LA PUBLIC
PUBLIC REPORTED MINOR STREET FLOODING...WIND GUSTS
ESTIMATED NEAR 55 MILES PER HOUR AND SMALL TREE LIMBS
DOWN IN THE TERRYTOWN AREA.
&&
98/SOLocal storm report, Mar 5, 2:10 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
210 PM CST SAT MAR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG MARRERO 29.89N 90.11W
03/05/2011 JEFFERSON LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED POWER LINES DOWN IN THE
VICINITY OF AMES BLVD. AND FOURTH STREET.
&&
98/SOSpecial weather statement, Mar 5, 2:14 PM CST, 2 minutes before
MSZ077-080>082-052115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 214 PM CST SAT MAR 5 2011 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER COUNTY...HANCOCK COUNTY...JACKSON COUNTY...HARRISON COUNTY... AT 210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 13 MILES NORTHWEST OF DIAMONDHEAD TO 11 MILES SOUTHWEST OF WAVELAND...MOVING EAST AT 40 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... WAVELAND AND DIAMONDHEAD BY 220 PM... LYMAN BY 240 PM... GULFPORT AIRPORT AND GULFPORT BY 250 PM... BILOXI BY 300 PM... ST. MARTIN BY 305 PM... OCEAN SPRINGS BY 310 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:31 PM CST | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa | 3 hr |
| Mar 4, 9:00 PM CST | Flash Flood Warning | LIX | Saint Tammany | 80 min |
| Mar 5, 3:05 AM CST | Special Marine Warning | LIX | 55 min | |
| Mar 5, 3:49 AM CST | Small Craft Advisory | LIX | 32 hr | |
| Mar 5, 5:16 AM CST | River Flood Warning | LIX | Tangipahoa | 53 hr |
| Mar 5, 6:40 AM CST | River Flood Warning | LIX | Saint Tammany | 37 hr |
| Mar 5, 8:58 AM CST | River Flood Warning | LIX | Saint Tammany | 50 hr |
| Mar 5, 9:03 AM CST | River Flood Warning | LIX | Saint Tammany | 44 hr |
| Mar 5, 11:06 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 25 min |
| Mar 5, 11:41 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 34 min |
| Mar 5, 12:00 PM CST | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 30 min |
| Mar 5, 12:06 PM CST | Special Marine Warning | LIX | 114 min | |
| Mar 5, 12:22 PM CST | Tornado Warning | LIX | Assumption, Lafourche, Saint James, Terrebonne | 23 min |
| Mar 5, 12:28 PM CST | Tornado Warning | LIX | Ascension, Livingston, Tangipahoa | 32 min |
| Mar 5, 12:36 PM CST | Special Marine Warning | LIX | 84 min | |
| Mar 5, 12:49 PM CST | Tornado Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 26 min |
| Mar 5, 12:51 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Livingston, Orleans, Plaquemines, Saint Bernard and 3 more | 54 min |
| Mar 5, 12:55 PM CST | Tornado Warning | LIX | Jefferson, Lafourche, Saint Charles | 35 min |
| Mar 5, 12:59 PM CST | Tornado Warning | LIX | Livingston, Saint Tammany, Tangipahoa | 17 min |
| Mar 5, 1:15 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 30 min |
| Mar 5, 1:26 PM CST | Tornado Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 34 min |
| Mar 5, 1:32 PM CST | Tornado Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 28 min |
| Mar 5, 1:35 PM CST | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 115 min |
| Mar 5, 1:40 PM CST | Special Marine Warning | LIX | 95 min | |
| Mar 5, 1:44 PM CST | Areal Flood Advisory | LIX | Saint Tammany, Washington | 2 hr |
| Mar 5, 1:45 PM CST | Special Marine Warning | LIX | 60 min | |
| Mar 5, 1:58 PM CST | Tornado Warning | LIX | Saint Bernard | 17 min |
| Mar 5, 2:38 PM CST | Special Marine Warning | LIX | 64 min | |
| Mar 5, 3:08 PM CST | Special Marine Warning | LIX | 2 hr | |
| Mar 5, 3:22 PM CST | Special Marine Warning | LIX | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.